MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PG PRO 18G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PG PRO 18G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refz1118 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "supervisor as well as a lines inserter called me to let me know that the product above was faulty.She has placed thousands of these catheters and this one would not pierce through the patients skin.It was not the needle but appeared to be at the needle/catheter transition area.She said it seemed like a rough transition and instead of forcing it, she aborted this procedure and got a new product which placed with ease.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of difficult to insert catheter is confirmed but the exact cause could not be determined.Two photo samples of a powerglide pro catheter were provided for evaluation.The first image shows the product packaging which indicates lot: refz1118.The second image shows the distal end of the powerglide pro housing containing the needle and catheter.Deformation on the tip of the catheter appeared to be present; however, the characteristics of the deformation could not be closely inspected from the image.Based on the images provided, possible contributing factors include advancement against resistance and catheter tip taper damage.Since the deformation was noted on the catheter tip, the complaint is confirmed but the exact cause remains unknown at this time.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
PG PRO 18G 10CM BASIC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14401124
Report Number3006260740-2022-01796
Device Sequence Number12144506
Product Code FOZ
UDI-Device Identifier00801741110511
UDI-Public(01)00801741110511
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF118100
Device Lot NumberREFZ1118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown